MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The solitaire stent reportedly remains in the patient and the remainder has not been returned for evaluation; product analysis could not be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report of solitaire 4x40 separation.It was reported that during the procedure, the solitaire 4x40 was used for 2 or 3 passes in the m1/m2 juncture.After removing the solitaire device, the tech noticed the stent was not attached to the push wire (proximal marker).The physician then did an angio and realized the stent was located and open in the m1/m2 juncture.The right mca was occluded (m1/m2).The patient has experienced a hemorrhagic bleed and has been discharged to hospice.The anatomy was reported to have been minimal in tortuosity.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8580905
Report Number2029214-2019-00413
Device Sequence Number16609300
Product Code NRY
UDI-Device Identifier00847536020535
UDI-Public00847536020535
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberSFR3-4-40-10
Device Lot NumberA791923
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;